Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 8, NWS Milwaukee, WI

May 11, 2022Green County, Rock County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at May 11, 2022, 6:03 PM CDT for Green County, Rock County, Wisconsin. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2022, 6:03 PM CDT (23:03 UTC)
Expired
May 11, 2022, 6:32 PM CDT
In force
29 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Green County, WI, Rock County, WI

The radar

The Milwaukee radar (KMKX), 85 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2022-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2022-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3416 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

036 
WUUS53 KMKX 112303
SVRMKX
WIC045-105-112345-
/O.NEW.KMKX.SV.W.0008.220511T2303Z-220511T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
603 PM CDT Wed May 11 2022

The National Weather Service in Milwaukee/Sullivan has issued a

* Severe Thunderstorm Warning for...
  Southeastern Green County in south central Wisconsin...
  Southwestern Rock County in south central Wisconsin...

* Until 645 PM CDT.

* At 603 PM CDT, a severe thunderstorm was located over Lake
  Summerset, or 9 miles south of Brodhead, moving north at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Newark, Avon and Juda. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4250 8953 4260 8952 4255 8922 4250 8925
TIME...MOT...LOC 2303Z 191DEG 8KT 4249 8940 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PATTERSON
2 follow-up statements
711 
WWUS53 KMKX 112322
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
622 PM CDT Wed May 11 2022

WIC045-105-112345-
/O.CON.KMKX.SV.W.0008.000000T0000Z-220511T2345Z/
Green WI-Rock WI-
622 PM CDT Wed May 11 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN GREEN AND SOUTHWESTERN ROCK COUNTIES...

At 622 PM CDT, a severe thunderstorm was located near Lake Summerset,
or near Brodhead, and is nearly stationary.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Newark, Avon and Juda. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4250 8953 4260 8952 4255 8922 4250 8925
TIME...MOT...LOC 2322Z 191DEG 8KT 4253 8939 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PATTERSON
476 
WWUS53 KMKX 112332
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
632 PM CDT Wed May 11 2022

WIC045-105-112342-
/O.CAN.KMKX.SV.W.0008.000000T0000Z-220511T2345Z/
Green WI-Rock WI-
632 PM CDT Wed May 11 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREEN AND
SOUTHWESTERN ROCK COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 4250 8953 4260 8952 4255 8922 4250 8925
TIME...MOT...LOC 2330Z 191DEG 8KT 4255 8938 

$$

PATTERSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:05 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, May 11, 4:05 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
405 PM CDT Wed May 11 2022

.SHORT TERM...
(Issued 405 PM CDT Wed May 11 2022)

Tonight and Thursday:

Thunderstorms are ongoing across central Lake Michigan along a
stalled frontal boundary. These are elevated but are utilizing the
3000+ j/kg of most unstable CAPE and 30 kt of effective shear to
produce good-looking storms with hail and gusty winds. It looks
like outflow from some of the earlier storms just arrived at MKE
with a gust to 20kt and 1 mile visibility with fog off the lake.
the lake storms have a potential to back-build and reach
Sheboygan, but they are very slow moving. They are expected to
diminish through late evening.

Southerly winds will push the hot and humid air mass back
northward by early Thursday morning. Winds will start out
Southerly along the lakeshore but quickly turn SSE. Therefore,
temps will be cooler by the lake once again. Inland heat index
values are expected to be in the mid to upper 90s once again and
we will focus more on heat hazards in our messaging tonight.

Cronce

&&

.LONG TERM...
(Issued 405 PM CDT Wed May 11 2022)

Friday through Saturday:

The summer-like temps are expected to continue for another day on
Friday as southerly flow persists. Looking at high temps to once
again to top off in the 80s with muggy dewpoints in the mid 60s,
but "cooler by the Lake" conditions are expected for eastern part
of the CWA with highs in the 60s and 70s.

However for those who are not ready for muggy, hot weather just
yet, then there is good news as this persistent upper-level ridge
will break down by the end of the week. A western shortwave trough
looks to be kicked east by another shortwave trough pushing into
the Pacific Northwest while a downstream trough over the Mid
Atlantic region is progged to retrograde back Friday and into
Saturday. The eastern trough will lift northeastward across the
Northern Plains and will bring an associated surface low up a
similar track. As the low undergoes cyclogenesis and lifts into
the eastern Dakotas/Western MN, it will occlude. The associated
cold front will push eastward across WI later on Friday, but with
the downstream trough slowing the progress of the upper-level
pattern, the cold front is expected to push in and stall over
southern WI later in the day Friday into Saturday.

With the stalled boundary combined with the very warm and humid
airmass, it will provide a source of moisture and lift for
showers and thunderstorms to develop. There will be a potential
to see a few stronger storms on Friday later in the day as
instability builds to around 1500 J/kg MLCAPE, but deep layer
shear looks pretty meager around 25-30 knots depending on which
model you look at. The threat is conditional, but nevertheless,
if any storms can fire up along the stalled cold frontal
boundary, there would be a potential for strong to severe storms
capable of producing damaging winds and large hail. So will need
to monitor the trends.

Otherwise, in addition to the thunderstorm chances Friday, the
stalled boundary has the potential to bring steady and training
storms. Combine with the wet spring thus far, there will be a
potential for some flooding with this round of rain.

Sunday through Wednesday:

The front will eventually push east late Saturday/Sunday and cooler
air will settle in behind it. High temps will be in the 60s to 70s
Sunday, but there will be ripple of mid-level vorticity wrapping
around the upper-level trough and pushing through WI, which may
bring a few showers to the region. Otherwise, high pressure is
progged to build down across the Upper Midwest through early next
week and bring closer to normal temps to southern WI.

Wagner

&&

.AVIATION...
(Issued 405 PM CDT Wed May 11 2022)

Thunderstorms over central Lake Michigan may back-build into the
Sheboygan area, but are expected to dissipate through mid evening.
The chance for inland showers and thunderstorms is now gone for
this afternoon. Fog and low ceilings are still possible along the
lakeshore, including MKE and SBM, through Thursday morning. VFR
diurnal cu with breezy southerly winds are expected for inland
areas on Thursday under a warm and humid air mass.

Cronce

&&

.MARINE...
(Issued 405 PM CDT Wed May 11 2022)

Thunderstorms are developing along a weak frontal boundary that
is draped across central Lake Michigan. The front should
gradually shift southward later this evening. A warmer and more
humid airmass south of this boundary is causing areas of dense fog
over the colder waters of Lake Michigan. A Dense Fog Advisory is
in effect for the southern half of the lake through Thursday
morning.

The frontal boundary should move back north as a warm front
tonight into Thursday. South to southeast winds will increase
Thursday into Friday as low pressure develops in the High Plains.
The higher winds could help to diminish the dense fog Thursday
afternoon.

Cronce

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Dense Fog Advisory...LMZ080-LMZ643-LMZ644-LMZ645-LMZ646-LMZ669-
     LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ870-LMZ872-LMZ874-
     LMZ876-LMZ878 until 1 PM Thursday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, May 11, 3:21 PM CDT, 2 hours 42 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Milwaukee/Sullivan WI
321 PM CDT Wed May 11 2022

WIZ046-047-051-052-056>060-062>072-121200-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
321 PM CDT Wed May 11 2022

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

There is a small chance for thunderstorms.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

There is a chance of thunderstorms later Thursday night into
Friday morning.

There is a better chance of thunderstorms Friday afternoon and
night as a frontal boundary moves into the area. Some strong
storms and heavy rainfall are possible during this period.

There are small chances for thunderstorms Saturday into Saturday
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight or Thursday.

LMZ643>646-121200-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
321 PM CDT Wed May 11 2022

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Areas of dense fog are expected through tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Fog, with some dense fog, is possible into Saturday with humid
air over the cold lake waters.

Southerly winds and resultant waves will approach Small Craft
Advisory levels Thursday into Thursday night.

There is a good chance of thunderstorms Friday night as a frontal
boundary moves into the area. Some strong storms are possible
during this period.

There are small chances for thunderstorms Saturday into Saturday
evening.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-121200-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
321 PM CDT Wed May 11 2022

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

Areas of dense fog are expected for the south half of Lake
Michigan through tonight.

Thunderstorms over central Lake Michigan are expected to diminish
by late evening.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Dense fog is expected to linger over the south of the lake through
Thursday morning, and then patch fog is possible into Saturday
with humid air over the cold lake waters.

There is a good chance of thunderstorms Friday night as a frontal
boundary moves into the region. Some strong storms are possible
during this period.

There are small chances for thunderstorms Saturday into Saturday
evening.

MRC

www.weather.gov/mkx

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.